A Sherlock Holmes or Nancy Drew kind of detective to figure out what’s causing your crazy symptoms.
What is the underlying cause(s) – the “hormone deal-breakers”?
Birth control is a great place to start.
Every woman has had to deal with this for a good part of her life, right?
Did you know that there is technology for male birth control but it never went to market because they knew men would never agree to switch off their hormones?
Well, we don’t want to either. We were just never given the facts.
Hormonal birth control shuts down your hormones.
You could be taking, or have taken, hormonal birth control for one of two reasons:
- Birth control
- Managing PCOS symptoms.
I took the pill to prevent pregnancy.
Here’s the definition: a type of birth control that uses steroid hormones to shut down your natural hormones to prevent pregnancy.
The hormones are synthetic (not natural).
This list includes: the birth control pill (of which there are many different kinds), Mirena/Sklya and other IUDs that contain hormones, NuvaRing, contraceptive patch, mini-pill, implants, and injections like Depo-Provera.
The problem with these medications is that you need YOUR hormones to feel well for your body to work right.
Some of the symptoms from using hormonal birth control are the same as PCOS:
- weight gain
- hair thinning
- decreased or non-existent sex drive
While all the hormonal birth control pills cause the above symptoms, the Depo shot can cause unstoppable weight gain and temporary bone loss.
These symptoms happen because the hormones used in birth control are more like androgens (male hormones). Even though they may contain “estrogens” and “progestins”, these chemicals are nothing like the estrogens and progesterones your body makes.
If you’re taking hormonal birth control to regulate your cycle, it may seem to be regulating your cycle, but it is doing nothing of the sort.
It stops ovulation altogether, and creates what’s called a withdrawl-bleed or pill-bleed as soon as you stop, to mimic a regular cycle and prevent break-through bleeding.
Hormonal birth control stops your own progesterone production so you don’t ovulate, grow beautiful hair, have a happy brain, etc., which then stops ovulation.
It also makes you much more sensitive to stress, by changing the structure of your brain.
Like we don’t have enough stress already.
If you are taking hormonal birth control to manage symptoms, like acne, or bad PMS, you are sacrificing a lot… and putting off the inevitable – having to address the underlying cause of why these symptoms are happening.
Getting off hormonal birth control is easy as stopping, but it can take 6 months to a year or more for your body’s hormonal system to begin to normalize again with the right nutrients, food, and lifestyle habits.
The good news is that in the long run you will feel so much better, and be so much healthier.
I know this is a lot to take in. But I haven’t even shared the half of it. I’ll share more later, but for now, if you’re on hormonal birth control, don’t panic.
Make a plan.
I’m here for you every step of the way.